The Annals of Statistics

On a Criterion for Simultaneous Extrapolation in Nonfull Rank Normal Regression

Federico J. O'Reilly

Full-text: Open access

Abstract

In recent work by O'Reilly, a necessary and sufficient condition for the existence of an unbiased estimate of the distribution function of a "future" observation was given. The result was obtained under the condition that the model had full rank. Here, the result is generalized to any number of future observations and the full rank condition is relaxed. The corresponding uniformly minimum variance unbiased estimator is identified from the density estimates given by Ghurye and Olkin.

Article information

Source
Ann. Statist., Volume 4, Number 3 (1976), 625-628.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176343469

Digital Object Identifier
doi:10.1214/aos/1176343469

Mathematical Reviews number (MathSciNet)
MR415908

Zentralblatt MATH identifier
0336.62053

JSTOR
links.jstor.org

Subjects
Primary: 62F10: Point estimation
Secondary: 62J05: Linear regression

Keywords
MVUE (minimum variance unbiased estimate) estimability of a distribution validity of extrapolation

Citation

O'Reilly, Federico J. On a Criterion for Simultaneous Extrapolation in Nonfull Rank Normal Regression. Ann. Statist. 4 (1976), no. 3, 625--628. doi:10.1214/aos/1176343469. https://projecteuclid.org/euclid.aos/1176343469


Export citation

Corrections

  • See Correction: Federico J. O'Reilly, Joaquin Diaz. Correction to On a Criterion for Simultaneous Extrapolation in Nonfull Rank Normal Regression. Ann. Statist., Vol. 8, Iss. 5 (1980), 1177-1178.